Ask a doctor

I Had Botox and my Left Eye Now Waters, Especially when I'm Tired.

Is there anything I can do other than wait for the botox to wear off? I just got the botox two days ago and I'm concerned it might get worse before it gets better.

Doctor Answers (6)

Watery eyes after botox, not draining well rather than more tear production

+1

If there is a looseness of the lower eyelid after botox relaxation of the orbicularis oris muscle, then the lacrimal (tear duct) opening doesn't sit against the eye and drain the tears away into our nose and down the throat as normally happens. There is a build up of tears that run over the lower eyelid. Usually the eye doesn't dry out. Occasional massaging of the inner lower eyelid may help its drainage function. See an ophthalmologist.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox and the watery eye

+1

If you had no symptoms before your treatment, it is likely that the botulinum toxin drifted into the lower eyelid muscle or was directly injected into this area. The good news is that complications like this are not permanent and will resolve, however, steps should be taken to make sure that the surface tissue of the eye does not become dry. Dry eye symptoms include a scratchy or sandy feeling in the eye, and redness, and/or pain.

Here is what to do...notify the physician who injected you of the symptoms - you should be seen and evaluated. Begin use of drops to keep the eye moist if you have any symptoms of dryness. If your symptoms progress and include pain, immediately see your opthalmologist for more advanced treatment.

In 4-5 months, consider an evaluation of your lower lids by your plastic surgeon to determine if there is mild to moderate pre-existing laxity that may make you prone to this complication and dry eyes in the future. If so consider a procedure to tighten and improve the function of the lower lid.

Best Regards,

KC

Kirk A. Churukian, MD
Los Gatos Plastic Surgeon
5.0 out of 5 stars 2 reviews

Botox side effects around the eyes

+1

Tearing after botox can be caused by weakening of the lower lid muscles. It can result from inadequate pumping of the lower eyelid muscles and will get better with time. It might be prudent for you to see your treating surgeon to make sure that your eye is functioning normally and conservative treatment is typically the course.

Scott Trimas, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Eyes Water after Botox

+1

What has likely happened is that too much Botox was placed into the muscle around the eye and weakened the support of the lower eyelid.  At 2 days out, it is likely that this will get worse before it gets better.  I have no objection to seeing an ophthalmologist to make sure there is no risk of an irritation of the eye.  If it is a weakened muscle in the lower eyelid, there is not much to do.

Joseph Campanelli, MD
Minneapolis Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Botox

+1

I would absolutely go back to your injection specialist or doctor to see how this can be remedied-they may have to refer you to a specialist

Edward J. Bednar, MD
Charlotte Plastic Surgeon
5.0 out of 5 stars 39 reviews

Absolutely.

+1

If you are having a problem after a treatment, go see your injecting physician.  If they are not equipped to examine your eye (i.e. they are not a board certified ophthalmologist) go see a board certified ophthalmologist.  I actually would recommend either a fellowship trained oculoplastic surgeon or a cornea specialist.  They will be able to examine your eye, determine what the issue is and make treatment recommendations.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.